Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 6, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 19, 2000, 7:13 PM MDT for Otero County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 19, 2000, 7:13 PM MDT (01:13 UTC)
- Expired
- Jun 19, 2000, 8:15 PM MDT
- In force
- 62 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Otero County, NM
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 384 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2863 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
206
WUUS54 KEPZ 200115
SVRELP
NMC035-200215-
URGENT - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
713 PM MDT MON JUN 19 2000
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 815 PM MDT FOR PEOPLE IN THE
FOLLOWING COUNTY
IN NEW MEXICO
SOUTHWESTERN OTERO
INCLUDING THE FOLLOWING LOCATIONS
CHAPPARAL...OROGRANDE...WHITE SANDS MISSLE RANGE
AT 712 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES SOUTH OF OROGRANDE...OR ABOUT 24 MILES
NORTHEAST OF CHAPARRAL...MOVING NORTHEAST AT 20 MPH.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN EL PASO.
LAT...LON 3207 10638 3204 10618 3227 10543 3269 10607
SIMENSKYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:42 PM MDT, 5 hours 31 minutes earlier.
Area forecast discussion, Jun 19, 1:42 PM MDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 142 PM MDT MON JUN 19 2000 SYNOPSIS... LOW LEVEL MOISTURE AND DAYTIME HEATING WILL COMBINE TO FORM SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS FOR THE NEXT FEW DAYS. TEMPERATURES WILL REMAIN NEAR NORMALS. DISCUSSION... WESTERLY FLOW ALOFT WILL CONTINUE THROUGH MID WEEK...FOLLOWED BY A WEAK DOME OF HIGH PRESSURE ALOFT TOWARD THE END OF THE WEEK. A NEARLY STATIONARY WEAK VORT MAX NEAR SE ARIZONA WILL HELP PROVIDE A SOURCE OF INSTABILITY FOR SHOWER AND THUNDERSTORM DEVELOPMENT OVER THE SOUTHWEST CORNER OF NEW MEXICO. AMPLE AMOUNTS OF LOW AND MID LEVEL MOISTURE AS INDICATED BY HIGH PW VALUES WILL REMAIN OVER THE FORECAST AREA THROUGH TUESDAY NIGHT WITH SOME DRYING TOWARD WEDNESDAY. LAPSE RATES THIS EVENING ARE HIGHER OVER THE NORTHERN PORTIONS OF THE CWA AND EXPECT STORMS TO FIRE OFF THERE FIRST. WITH WET ATMOSPHERE AND INSTABILITY IN THE AREA A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH MID WEEK. AS MOISTURE AMOUNTS DECREASE LATER THIS WEEK TSTMS SHOULD DECREASE SOME. EXTENDED FORECAST PERIOD WILL HAVE ENOUGH MOISTURE TO CONTINUE A MENTION AFTERNOON AND EVENING THUNDERSTORMS THOUGH EXPECT THEM TO BE MORE WIDELY SCATTERED TO ISOLATED. EL PASO BB 67/ 93/ 67/ 94/ 67 32222 LAS CRUCES BB 62/ 90/ 62/ 91/ 62 32222 ALAMOGORDO BB 62/ 91/ 62/ 92/ 62 32222 CLOUDCROFT BB 45/ 71/ 45/ 71/ 45 32222 TRUTH OR CONSEQUENCES BB 62/ 91/ 62/ 92/ 62 44344 SILVER CITY BB 53/ 83/ 53/ 84/ 53 44332 DEMING BB 63/ 91/ 63/ 92/ 63 32222 LORDSBURG BB 63/ 92/ 63/ 93/ 63 32222 SIERRA BLANCA BB 63/ 90/ 63/ 91/ 63 32222 .ELP...NONE 04 N
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:07 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 53 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.